MAUDE Adverse Event Report: COLOPLAST A/S TITAN OTR; INFLATABLE PENILE PROSTHESIS

COLOPLAST A/S TITAN OTR; INFLATABLE PENILE PROSTHESIS
Model Number ESR9162400
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was reviewed for complaint trend, nonconforming report and capa.Devices met specification prior to release and no trends were noted.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.Lot number 3358224.
 
Event or Problem Description
According to available information, this device required replacement due to fluid loss.There was a hole in the tubing.No other adverse patient effects were reported.
 
Additional Manufacturer Narrative
A titan otr pump, two cylinders, and a reservoir were received for evaluation.Abrasion was noted on both exhaust tubes and the inlet tube of the pump.The surfaces of the detachment site of the longer exhaust tube of the pump appear to be rough and irregular, indicating stress was exerted.The surfaces of the detachment site of the exhaust tube of cylinder 1 appear to be rough and irregular, indicating stress was exerted.No functional abnormalities were noted with cylinder 2.No functional abnormalities were noted with the reservoir.Based on examination of the returned product, it was concluded that while in-vivo both the exhaust tubes and inlet tube of the pump had overlapped and abraded against one another.While no functional abnormalities were noted during testing with the returned components, microscopic examination of the surfaces of the exhaust tube detachment end between the pump and cylinder 1 revealed rough and irregular surfaces, indicating stress was exerted.Based on the overlapping of the pump tubes, in combination with device usage over time, this could contribute to sufficient stress to separate the exhaust tubing of the pump.A separation of this type would then allow the loss of fluid, making the device inoperable.

Brand Name
TITAN OTR
Common Device Name
INFLATABLE PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST MANUFACTURING US, LLC
1601 west river road north
minneapolis MN 55411
Manufacturer Contact
usbes brian e schmidt
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key17059995
Report Number2125050-2023-00699
Device Sequence Number8577581
Product Code FHW
UDI-Device Identifier05708932487641
UDI-Public05708932487641
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberESR9162400
Device Catalogue NumberESR916
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale